Alert archive / Georgia / Tornado Warnings in 2026

Tornado Warning 4, NWS Jacksonville, FL

March 16, 2026Atkinson County, Clinch County, Georgia

NWS Jacksonville, FL issued this tornado warning at Mar 16, 2026, 5:20 AM EDT for Atkinson County, Clinch County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 16, 2026, 5:20 AM EDT (09:20 UTC)
Expired
Mar 16, 2026, 6:00 AM EDT
In force
40 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Atkinson County, GA, Clinch County, GA

The radar

The Moody AFB radar (KVAX), 36 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 9.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2026-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2026-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1337 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1212 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

196 
WFUS52 KJAX 160920
TORJAX
GAC003-065-161000-
/O.NEW.KJAX.TO.W.0004.260316T0920Z-260316T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
520 AM EDT Mon Mar 16 2026

The National Weather Service in Jacksonville has issued a

* Tornado Warning for...
  South central Atkinson County in southeastern Georgia...
  Northwestern Clinch County in southeastern Georgia...

* Until 600 AM EDT.

* At 520 AM EDT, a severe thunderstorm capable of producing a tornado
  was located near Lakeland, moving northeast at 25 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Pearson around 550 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3133 8291 3132 8279 3112 8269 3098 8297
      3118 8297 3118 8305 3119 8305
TIME...MOT...LOC 0920Z 224DEG 23KT 3108 8302 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

HESS
1 follow-up statement
551 
WWUS52 KJAX 160938
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
538 AM EDT Mon Mar 16 2026

GAC003-065-161000-
/O.CON.KJAX.TO.W.0004.000000T0000Z-260316T1000Z/
Atkinson GA-Clinch GA-
538 AM EDT Mon Mar 16 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM EDT FOR SOUTH
CENTRAL ATKINSON AND NORTHWESTERN CLINCH COUNTIES...

At 538 AM EDT, a confirmed tornado was located 10 miles southwest of
Pearson, moving northeast at 25 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Public confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Pearson around 550 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3133 8291 3132 8279 3116 8271 3104 8297
      3118 8297 3122 8299 3123 8300
TIME...MOT...LOC 0938Z 224DEG 23KT 3117 8292 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

HESS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 16, 1:07 AM EDT, 4 hours 13 minutes earlier. Its key messages:

  • For the latest NE FL and SE GA Daily Key Messages please visit: https:/www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
  • Scattered To Numerous Severe Storms Monday Areawide. Potential Hazards: Damaging Wind Gusts, Isolated Tornadoes, and Hail.
  • Freeze Watch for Portions of Inland Southeast GA Monday Night
  • Small Craft Advisory Late Tonight through Tuesday
  • Frost and Freeze for Inland Southeast GA & Suwannee Valley Tuesday night
Area forecast discussion, Mar 16, 1:07 AM EDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
107 AM EDT Mon Mar 16 2026

.KEY MESSAGES...

For the latest NE FL and SE GA Daily Key Messages please visit:
https:/www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

- Scattered To Numerous Severe Storms Monday Areawide. Potential
  Hazards: Damaging Wind Gusts, Isolated Tornadoes, and Hail.

- Freeze Watch for Portions of Inland Southeast GA Monday Night

- Small Craft Advisory Late Tonight through Tuesday

- Frost and Freeze for Inland Southeast GA & Suwannee Valley
  Tuesday night

&&

.NEAR TERM /THROUGH TONIGHT/...
Main Highlights through Tonight:

- Scattered to Numerous Severe Storms Today. Potential Hazards:
Damaging Wind Gusts, Isolated Tornadoes, Hail, Frequent Lightning
Strikes, and Heavy Downpours.

- Light Freeze possible late tonight inland Southeast Georgia.

Today: Forecast on track for strong pre-frontal squall line to push
from NW to SE through SE GA/NE FL with scattered to numerous severe
storm activity. All Hazards are in play with damaging winds of 50-70
mph, isolated tornadoes, hail, frequent lightning and heavy
downpours. Timing still shows leading edge of this squall line
pushing into inland SE GA/Suwannee Valley by the mid-late morning
hours and reaching the I-95 corridor by the early afternoon hours,
then into the Atlantic waters by the late afternoon hours. Other
than the usual straight line wind threat along the squall line, will
be closely monitoring discrete supercell activity ahead of the line
for potential rotation and isolated tornadoes. Gradient winds out of
the south and southwest ahead of the squall line in diurnal heating
are expected to increase to sustained 15-25 mph with gusts in the 30-
40 mph range, but will likely fall short of Wind Advisory criteria
and the main messaging will be strong winds due to severe storms
anyways. Still expecting another day of above normal temps, although
not quite as warm as Sunday afternoon, Max temps will reach into the
lower/middle 80s across NE FL from the I-75 corridor eastward to the
Atlantic Coast, while the earlier timing of the squall line will
hold Max temps in the mid/upper 70s across most of SE GA and the
Suwannee Valley.

Tonight: Following the cold frontal passage a much colder air mass
will plunge into the region along with skies becoming partly to
mostly clear towards morning. Low temps will plummet into the lower
to middle 30s across inland SE GA and middle to upper 30s across
inland NE FL and around 40F along the Atlantic Coast. Gusty NW winds
at 15-20G30 mph in the evening will slowly fade to around 10 mph
during the overnight hours. There is enough confidence in low temps
around 32F across inland SE GA to the NW of Waycross to post a
Freeze Watch for these locations, along with some patchy frost
possible for some inland locations where the wind drops off closer
to 5 mph by sunrise Tuesday morning. The NW winds along with the
much colder temps will drive wind chills down into the 25-30F range
across SE GA and around 30F across most of NE FL, but still likely
just above Cold Weather Advisory criteria at this point.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Main Highlights This Period:

- Freezing low temperatures and frost Tuesday nigh for inland
southeast Georgia

Much cooler and drier air will be present behind the frontal
passage, with high temperatures Tuesday staying in the 50s areawide
with breezy northwesterly winds. Tuesday night, northerly winds will
calm and with clear skies it will dip into the 30s for inland areas,
and 40s for the coast and St. Johns river basin. A light freeze and
widespread frost is likely for inland southeast Georgia, with patchy
to areas of frost expanding into the Suwannee Valley and I-10
corridor area.

It'll warm up a few more degrees Wednesday, with highs in the upper
50s to 60s with winds shifting onshore as high pressure builds to
the northeast. Low temperatures will stay just above freezing
Wednesday night, in the mid 30s to mid 40s inland, near 50 along the
Atlantic coast.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Main Highlights This Period:

- Warming trend late in the period

Temperatures will continue to warm up through the weekend as dry
conditions continue. Onshore winds will generally keep coastal
temperatures a few degrees cooler than inland locations, and by the
weekend inland areas will see highs in the lower to mid 80s.

&&

.AVIATION /06Z MONDAY THROUGH 06Z TUESDAY/...
Shower activity lessening early this morning with mostly VFR conds
expected along with SW winds at 5-10 knots. SW winds increase
steadily to 15G25 knots through the morning hours ahead of the
squall line, then still on track for potential severe storms at all
terminals in the 16-20Z time frame and will continue the 25G35 knot
wind gusts in TEMPO groups, along with MVFR CIGS and IFR VSBYS in
TSRA activity, then some post squall line MVFR CIGS and VCSH with
lesser SW-W winds 10-15 knots in the 20-24Z time frame, before
becoming VFR later in the TAF period with mid/high VFR clouds
remaining.

&&

.MARINE...

Small Craft Advisory conditions develop this morning ahead of a
strong cold frontal boundary which will push into the local waters
this afternoon. Strong to severe thunderstorms are forecast to
impact our local waters this afternoon, with the potential for
damaging wind gusts, waterspouts, and large hail. Winds will shift
to westerly following the passage of the strong cold front, with
strong northwesterly winds forecast tonight and Tuesday morning
throughout our local waters with gale force gusts possible as high
pressure builds into the southeastern states. Winds will shift to
northerly on Tuesday afternoon and then northeasterly by Wednesday
as high pressure shifts northeastward towards the Mid-Atlantic
coast. This strengthening high pressure center will wedge down the
southeastern seaboard later this week, creating another round of
Small Craft Advisory conditions on Wednesday night and Thursday.
Winds and seas are expected to diminish by Friday afternoon.

Rip Currents: A moderate risk of rips is expected in the South to
Southwest flow today ahead of the cold front with surf/breakers in
the 2-4 ft range, with a continued Moderate risk on Tuesday with
Northwest to North flow and surf/breakers in the 2-3 ft range.

&&

.FIRE WEATHER...
- Patchy High Dispersion Monday And Tuesday
- Critically Low Minrh Tuesday Through Friday
- Scattered Severe Storms Monday

A strong cold front will move southeast across the area on Monday,
bringing scattered strong to severe thunderstorms. Much cooler and
drier air will be present behind the cold front on Tuesday. Breezy
southwest winds ahead of the front Monday will promote patchy high
daytime dispersion, and patchy high dispersion continues Tuesday as
winds shift northwesterly behind the front. MinRH values will drop
below 30% for most inland locations Tuesday, and remain low through
Friday.

FOG POTENTIAL AND OTHER REMARKS: Significant fog potential is not
expected Tonight. A light freeze and patchy fog will be possible for
portions of inland southeast Georgia Monday night, with more
confidence in a freeze and widespread frost Tuesday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  76  32  54  30 / 100  10   0   0
SSI  75  37  55  41 /  80  20   0   0
JAX  82  36  57  38 /  80  20   0   0
SGJ  82  38  58  44 /  80  30   0   0
GNV  81  36  58  37 /  90  20   0   0
OCF  83  37  59  38 /  80  20   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...Freeze Watch from late tonight through Tuesday morning for
     GAZ132>135-149.
MARINE...Small Craft Advisory from 8 AM this morning to 11 AM EDT
     Tuesday for AMZ450-452-454.
     Small Craft Advisory until 2 PM EDT Tuesday for AMZ470-472-474.

&&

In the hours before

Special weather statement, Mar 15, 11:56 PM EDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1156 PM EDT Sun Mar 15 2026

FLZ031-035-136-236-240-340-160430-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Marion FL-Bradford FL-Gilchrist FL-
1156 PM EDT Sun Mar 15 2026

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN GILCHRIST...WEST
CENTRAL BRADFORD...ALACHUA AND NORTHWESTERN MARION COUNTIES THROUGH
1230 AM EDT...

At 1156 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Archer to 6 miles north of
Rainbow Lakes Estates. Movement was northeast at 30 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Gainesville, Citra, Alachua, Archer, University Of Florida, Sparr,
Rochelle, Cross Creek, Gainesville Airport, and Newnans Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2922 8249 2922 8240 2948 8241 2948 8255
      2954 8256 2953 8265 2956 8266 2957 8270
      2963 8274 2992 8238 2978 8216 2932 8202
      2918 8247
TIME...MOT...LOC 0356Z 230DEG 24KT 2958 8261 2924 8241

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 9:29 PM EDTSpecial Weather StatementJAXCamden46 min
Mar 15, 11:35 PM EDTFreeze WatchJAXAppling, Atkinson, Bacon, Coffee, Jeff Davis11 hr
Mar 16, 5:56 AM EDTTornado WarningJAXAtkinson, Clinch, Coffee36 min
Mar 16, 6:24 AM EDTTornado WarningJAXAtkinson, Bacon, Pierce, Ware23 min
Mar 16, 10:28 AM EDTFreeze WarningJAXAppling, Atkinson, Bacon, Coffee, Jeff Davis22 hr
Mar 16, 10:28 AM EDTSpecial Weather StatementJAXAtkinson, Clinch, Echols, Ware47 min
Mar 16, 10:53 AM EDTSpecial Weather StatementJAXCoffee, Jeff Davis52 min
Mar 16, 11:08 AM EDTSevere Thunderstorm WarningJAXClinch, Echols37 min
Mar 16, 11:14 AM EDTSevere Thunderstorm WarningJAXAppling, Atkinson, Bacon, Coffee, Jeff Davis15 min
Mar 16, 11:35 AM EDTSevere Thunderstorm Warning Considerable damage threatJAXBrantley, Charlton, Clinch, Pierce, Ware13 min
Mar 16, 11:44 AM EDTSpecial Weather StatementJAXAppling, Atkinson, Bacon, Coffee, Jeff Davis46 min
Mar 16, 11:50 AM EDTSpecial Weather StatementJAXBrantley, Clinch, Echols, Pierce, Ware40 min
Mar 16, 12:26 PM EDTSpecial Weather StatementJAXBrantley, Charlton, Clinch, Echols, Ware49 min
Mar 16, 1:02 PM EDTSevere Thunderstorm WarningJAXBrantley, Camden, Charlton, Ware28 min
Mar 16, 1:23 PM EDTSpecial Weather StatementJAXBrantley, Glynn37 min
Mar 16, 1:38 PM EDTFreeze WatchJAXAppling, Atkinson, Bacon, Brantley, Camden, Charlton and 8 more23 hr
Mar 16, 1:42 PM EDTSpecial Weather StatementJAXCamden33 min
Mar 16, 1:45 PM EDTSpecial Weather StatementJAXCharlton, Ware30 min
Mar 16, 2:11 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn19 min
Mar 16, 2:15 PM EDTSpecial Weather StatementJAXCamden60 min

Nearby

Tornado Warnings in Georgia, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.